New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

voodoodoll
Regular Member


Date Joined Mar 2014
Total Posts : 49
   Posted 12/4/2015 1:58 PM (GMT -6)   
Well, instead of the neuro switching me from Copaxone to Betaseron he wants me to take Gilenya. I can not swallow a pill--he is aware of this, but tells me it is a capsule & that I can break it apart. I have the 3 information books on Gilenya he gave me...it says it is a 0.5 mg hard gelatin capsule. Is anyone taking this??? To me, it sounds like it is a sealed capsule & I don't see how I'm going to break it apart. He's already had me do the preliminary blood test & EKG...I go to the eye specialist Tuesday. Unless she nixes the idea because of my pars planitis in both eyes, it looks like it will be a go. ***Unless I can't break apart the capsule... anybody actually taking this capsule that could tell me?? Thanks!!!!!!!
***********************************
Diagnosed with MS Feb 2014
Copaxone injections Mar 2014
Pars planitis both eyes Nov 2014

eat2bwell
Veteran Member


Date Joined Sep 2014
Total Posts : 534
   Posted 12/6/2015 8:08 AM (GMT -6)   
Here is what others have to say about the drug. Look like you are going to gain some weight.

http://www.askapatient.com/viewrating.asp?drug=22527&name=GILENYA

eas6407
New Member


Date Joined Mar 2016
Total Posts : 1
   Posted 3/18/2016 10:14 PM (GMT -6)   
Gilenya capsules are about 3mm in diameter and 9-10mm in length. (Just eyeballing--I didn't get out a ruler.) As capsules go it's pretty small and not difficult to swallow. I didn't try to pull it apart so I can't tell you if it's possible.
Doctor prescribed for me because it's supposed to prevent additional lesions and keep things from getting worse. I only took it for a week because it did everything it was supposed to prevent.
Apparently some people have no side effects and think it's wonderful. I am one of the others--annoying flu symptoms, increased numbness, new stabbing pain on top of my foot. I thought my general distraction was due to the increase in numbness until I quit taking it and realized (after 36 hours) what a fog I had been in. The intermittent pain in my foot went away when I stopped and hasn't recurred. I decided that you could pay me to take it if there were enough 0s in the dollar amount, but only for 3 days--no longer.
New Topic Post Reply Printable Version
Forum Information
Currently it is Monday, June 18, 2018 5:59 AM (GMT -6)
There are a total of 2,972,717 posts in 326,008 threads.
View Active Threads


Who's Online
This forum has 160855 registered members. Please welcome our newest member, Jack@.
316 Guest(s), 5 Registered Member(s) are currently online.  Details
compiler, readingmom, SharonZ, phillyroll05, Szabo246